Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 91, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 8, 2006, 6:27 PM MST for Pima County, Arizona. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2006, 6:27 PM MST (01:27 UTC)
- Expired
- Aug 8, 2006, 7:30 PM MST
- In force
- 63 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 28 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:30 PM MST | TSTM WND DMG | Tucson, AZ | 7 DOWN POWER LINES AT OLD NOGALES HIGHWAY |
| Aug 8, 7:30 PM MST | TSTM WND DMG | Tucson, AZ | FIVE TREES UPROOTED AT AVIATION HIGHWAY AND COUNTRY CLUB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2680 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 090129
SVRTWC
AZC019-090230-
/O.NEW.KTWC.SV.W.0091.060809T0127Z-060809T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
627 PM MST TUE AUG 8 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF GREEN VALLEY...VAIL...TUCSON
* UNTIL 730 PM MST
* AT 621 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES EAST OF TUCSON THROUGH VAIL...SAHUARITA AND JUST
NORTH OF GREEN VALLEY. MOVEMENT WAS TO THE WEST AT 10 TO 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EAST TUCSON BY 645 PM MST
THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST...FOLLOWED BY
VERY HEAVY RAINFALL. BE PREPARED OR SUDDEN CHANGES IN VISIBILITY AND
WIND GUSTS OF 60 MPH OR GREATER.
LAT...LON 3229 11046 3199 11047 3174 11102 3193 11126
3217 11096 3241 11081
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WWUS55 KTWC 090152
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
649 PM MST TUE AUG 8 2006
AZC019-090230-
/O.CON.KTWC.SV.W.0091.000000T0000Z-060809T0230Z/
PIMA AZ-
649 PM MST TUE AUG 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MST
FOR EASTERN PIMA COUNTY...
AT 645 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FAR EAST TUCSON TO NEAR SAHUARITA. MOVEMENT WAS
TO THE WEST AT 10 TO 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EAST TUCSON BY 700 PM MST
IN ADDITION TO DAMAGING WINDS...THIS STORM WILL ALSO PRODUCE A DUST
STORM WITH VISIBILITIES NEAR ONE QUARTER OF A MILE. THIS WILL BE
FOLLOWED BY EXTREMELY HEAVY RAINFALL...WITH A FLASH FLOOD WARNING IN
EFFECT FOR EASTERN PIMA COUNTY UNTIL 930 PM MST.
LAT...LON 3229 11046 3199 11047 3174 11102 3193 11126
3217 11096 3241 11081
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 090206
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
702 PM MST TUE AUG 8 2006
AZC019-090230-
/O.CON.KTWC.SV.W.0091.000000T0000Z-060809T0230Z/
PIMA AZ-
702 PM MST TUE AUG 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MST
FOR EASTERN PIMA COUNTY...
AT 700 PM MST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EAST TUCSON TO TUCSON
INTERNATIONAL AIRPORT TO NEAR SAHUARITA. MOVEMENT WAS TO THE WEST
AND NORTHWEST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NORTHWEST TUCSON BY 720 PM MST.
IN ADDITION TO DAMAGING WINDS...THIS STORM WILL ALSO PRODUCE A DUST
STORM WITH VISIBILITIES NEAR OR BELOW ONE QUARTER OF A
MILE...FOLLOWED BY EXTREMELY HEAVY RAINFALL.
LAT...LON 3229 11046 3202 11057 3174 11102 3193 11126
3230 11113 3241 11081
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:12 PM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 8, 2:12 PM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 212 PM MST TUE AUG 8 2006 .SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL BUILD WESTWARD...WITH AN EASTERLY TO SOUTHEASTERLY FLOW RETURNING TO SOUTHEAST ARIZONA. EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...UPPER AIR CHARTS THIS MORNING SHOWED UPPER HIGH OVER NORTHERN NEW MEXICO WITH EAST TO SOUTHEAST FLOW ACROSS SOUTHEAST ARIZONA. FURTHER WEST THE FLOW IS SOUTH TO SOUTHWEST WITH UPPER LOW IN SOUTHWEST OREGON. CLOSER LOOK AT WATER VAPOR IMAGERY THIS AFTERNOON SHOWED THAT THERE IS A VERY WEAK DISTURBANCE APPROACHING EL PASO MOVING WEST AROUND 15 MPH. 12Z TUCSON SOUNDING SHOWED BETTER FLOW THAN YESTERDAY WITH EL PASO A SMIDGE STRONGER. GOES PRECIPITABLE WATER IMAGERY THIS MORNING/EARLY THIS AFTERNOON SHOWED VALUES APPROACHING 2 INCHES IN THE LOWER DESERTS WHILE A WEDGE OF DRIER WITH VALUES DOWN NEAR AN INCH IN FAR SE AZ/SW NM. HOWEVER THIS WEDGE HAS BEEN DECREASING AS HIGH VALUES ASSOCIATED WITH AFOREMENTIONED DISTURBANCE CLOSING IN ON EL PASO. SO FAR THIS HAVE BEEN WORKING OUT AS WHAT WAS SAID IN THE MORNING DISCUSSION. THE FOCUS THIS AFTERNOON/EVENING WILL BE WEST OF TUCSON WHERE HEAVY RAIN WILL BE THE ISSUE. THE DRIER AIR EAST OF TUCSON HAS INHIBITED DEEPER CONVECTION THIS AFTERNOON. THIS PUT TUCSON RIGHT IN THE MIDDLE WHERE ONLY ISOLATED ACTIVITY COULD HAPPEN OR IT IS A BIT MORE WIDESPREAD. THE DISTURBANCE NEAR EL PASO WILL MOVE INTO THE AREA OVERNIGHT AND MAY HAVE ENOUGH LIFT TO KEEP ISOLATED ACTIVITY GOING. OVERNIGHT LOW TEMPERATURES WILL AGAIN BE WARM. NOT MUCH WILL CHANGE OVER THE NEXT SEVEN DAYS WITH UPPER HIGH OVER THE SOUTHERN PLAINS AND MEAN UPPER TROF OVER THE PACIFIC NW. THUS EXPECT THE WEATHER TO REMAIN RELATIVELY ACTIVE WITH DAY-TO-DAY VARIABILITY OF THUNDERSTORM COVERAGE. HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMALS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:06 PM MST | Flash Flood Warning | TWC | Santa Cruz | 54 min |
| Aug 8, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 46 min |
| Aug 8, 6:32 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Aug 8, 7:01 PM MST | Dust Storm Warning | TWC | 86 min | |
| Aug 8, 7:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 95 min |
| Aug 8, 7:59 PM MST | Flash Flood Warning | TWC | Santa Cruz | 61 min |
| Aug 8, 8:20 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 25 min |
| Aug 8, 8:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 8, 9:15 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Aug 9, 3:36 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 39 min |
| Aug 9, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 61 min |
| Aug 9, 4:54 PM MST | Flash Flood Warning | TWC | Cochise | 66 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.